MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A25-25/C95-O20 V
Medical Device Problem Codes Loss of or Failure to Bond (1068); Leak/Splash (1354); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.If additional information is obtained at a later time that is pertinent to this event, a follow-up report will then be submitted.
 
Event or Problem Description
The patient was initially treated with the afx2 abdominal aortic aneurysm stent.During the procedure, the 25 vela moved downwards (implant movement) which caused a type iiia endoleak (separation between the main body and cuff).In response the physician implanted a 28 vela (5mm proximal to 25 vela) to ensure a sealed neck; a palmaz (non-endologix) stent was also implanted to resolve the leak.However, two (2) days after the index procedure was completed, a follow-up ct was performed which confirmed that the intraoperative endoleak has persisted.The physician plans to re-intervene and will continue to monitor the patient.It is unknown if the patient is symptomatic.There have been no additional patient sequelae reported.
 
Additional Manufacturer Narrative
At the completion of the clinical evaluation and based on the information received, there was unsubstantial evidence to support the reported event of vela implant movement.The resultant intraoperative type iiia and persistent type iiia endoleak are refuted by medical documentation; rather, a procedure-related harm of an intraoperative and post-operative type ii endoleak was present.Therefore, this complaint is most likely anatomy-related.The patient is awaiting a secondary repair procedure; the final patient status could not be confirmed and was not reported.The manufacturing lot review confirmed all devices met specifications prior to release.These types of events will be monitored and trended as part of the quality system.Device codes - remove 1068, 1354.Conclusion code - remove 11.
 
Event or Problem Description
Additional information received per clinical assessment refuting the reported type iiia endoleak; rather, an intraoperative and persistent type ii endoleak was present.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key8148768
Report Number2031527-2018-00933
Device Sequence Number1407384
Product Code MIH
UDI-Device Identifier00818009013620
UDI-Public(01)00818009013620(17)200731
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Model NumberA25-25/C95-O20 V
Device Lot Number1725690-013
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/11/2018
Supplement Date Received by Manufacturer11/11/2018
Initial Report FDA Received Date12/10/2018
Supplement Report FDA Received Date03/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX-VELA SUPRARENAL:1950323-003; AFX2-AFX2 BIFURCATED STENT GRAFT:1930164-010
Outcome Attributed to Adverse Event Other;
Patient Age74 YR